Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 17, 2004, 11:18 PM CDT for Marathon County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2004, 11:18 PM CDT (04:18 UTC)
- Expired
- Apr 18, 2004, 12:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 153 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 180418 SVRGRB WIC073-180515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1118 PM CDT SAT APR 17 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN * UNTIL 1215 AM CDT * AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND LARGE HAIL. THE LINE WAS LOCATED FROM 39 MILES WEST OF WAUSAU TO 60 MILES WEST OF WAUSAU. THE LINE WAS MOVING NORTHEAST AT 65 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... COLBY AROUND 1125 PM... MILAN AROUND 1130 PM... SPENCER AROUND 1135 PM... ATHENS AROUND 1135 PM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4509 9034 4469 9051 4473 8928 4511 8924 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:00 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Apr 17, 4:00 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT SAT APR 17 2004 .SHORT TERM...TONIGHT AND SUNDAY BIG CONCERN IS EXPECTED CONVECTIVE DEVELOPMENT THROUGH THE PERIOD. TEMPS TODAY UNDER SUNSHINE WELL INTO THE 60S...EXCEPT ALONG LAKE WHERE TEMPS STAYED IN THE 50S. HIGH CLOUDS ASSOCIATED WITH COUPLED JET FEATURE MOVING OUT OF THE PLAINS INTO STATE. OLD FRONT FROM YESTERDAY HAS WEAKENED THOUGH REMAINS OVER SOUTHERN PORTION OF THE FORECAST AREA... SEEN IN DEW POINT WITH 30S TO THE NORTH ASSOCIATED WITH CANADIAN HI AND 50S FROM FOX VALLEY SOUTH. NEW FRONT OVER NORTHERN IL TO BE FOCUS OF TSTM INITIATION TONIGHT AS SHORT WAVE LIFTS OUT OF THE PLAINS TONIGHT. FORECAST AREA REMAINS NORTH OF THE FRONT...WITH ELEVATED THREAT. LARGE HAIL POSSIBLE WITH WET BULB ZERO HEIGHTS AROUND 8K. SURFACE LOW DEVELOPING OVER THE PLAINS IN RESPONSE TO TROF LIFTING OUT OF THE WEST TO LIFT FRONT NORTH ON SUN. A LOT OF UNCERTAINTY IN FORECAST...WITH WHAT TONIGHTS CONVECTION WILL DO AND HOW FAR NORTH FRONT WILL PUSH. HAVE GONE WITH NCEPS SLIGHTLY SLOWER MOVEMENT...MODELS SUGGESTS FURTHER NORTH MOVEMENT. STRONG LOW LEVEL JET FEEDS INTO JET TOMORROW AFTERNOON WITH 850 WINDS APPROACHING 70 KTS BY 00Z. HAVE GONE WITH BREEZY WORDING...THOUGH MODELS SOUNDINGS INDICATE INVERSION MAY KEEP FROM TOTALLY MIXING DOWN UNTIL VERY LATE IN THE DAY...OR EVENING. HAVE NOT MADE SIG CHANGES TO PREVIOUS TEMP FORECAST...WITH NEAR 70 TEMPS TO THE SOUTH OF FRONT ON SUN. .LONG TERM...SUNDAY NGT THRU NXT SAT. FCST CONCERNS INTO MON CONT TO BE EXPECTED CONVECTION AND CHC OF SVR SUNDAY NGT. PBLMS FOR NXT WEEK MORE FROM WED ONWARD AS NEW GFS MORE PROGRESSIVE THAN OTHER MDLS WHICH WOULD SPD UP PCPN CHCS. STARTING SUNDAY NGT...SHORT-TERM MDLS PERSISTENT THAT WRMFNT TO BE NORTH OF THE FCST AREA BY SUNDAY EVENING BUT THIS MAY BE A TAD QUICK AS ANY ELEVATED CONVECTION WOULD SLOW THE NWD PUSH. ANTICIPATE WRMFNT TO BE SITUATED OVR NRN WI AT 00Z MON AND THEN LIFT NORTH AS SFC LOW MOVS FROM MN TO THE CNTRL U.P. BY MIDNIGHT. SVR WEATHER POTENTIAL EXISTS IN THE VCNTY OF THE WRMFNT AS LOW LCLS AND STG HELICITY VALUES TO CO-EXIST. ANOTHER SVR POTENTIAL PSBL OVR THE REST OF NE WI LTR SUN NGT AS THE TRAILING CDFNT RUNS INTO THE WARM SECTORS UNSTABLE AIRMASS. HAVE PLACED HIGHEST POPS IN NRN WI NR THE WRMFNT AND LOWERED THE REST OF THE FCST AREA TO MORE SCT SHWRS/TSTMS AS MDLS DO NOT PRODUCE THAT MUCH QPF OVR CNTRL WI. LINGERING PCPN THREAT INTO MON MORNING AS CDFNT EXITS AND HINTS OF A SECONDARY FNT/TROF DROPS SOUTH. STG CAA SENDS 8H TEMPS DOWN CLOSE TO ZERO BY 00Z TUE THUS EXPECT ONLY MINIMAL DIURNAL RISE IN TEMPS. BREEZY CONDITIONS SHOULD GRADUALLY RELAX LTR MON AFTERNOON AS HI PRES BEGINS TO BUILD INTO THE WRN GREAT LKS RGN. HEADED INTO THE EXTENDED...AFTER A DRY TUE THE GFS CONTS ITS TREND OF BEING MORE PROGRESSIVE THAN THE OTHER MDLS. THE FAIRLY FLAT FLOW ACROSS THE ERN PACIFIC WOULD TEND TO FAVOR THE PROGRESSIVE GFS...THEREFORE WL BRING A CHC OF PCPN TO NE WI LATE TUE NGT INTO WED AS A SFC LOW MOVS ALONG A BNDRY TO OUR SOUTH. THERE IS A WEAK FNT WHICH DROPS SOUTH WED NGT BUT FEEL THAT MSTR AND ANY DYNAMICS TO BE MEAGER SO HAVE DROPPED THE POPS FOR THAT TIME PERIOD. AS THE NXT WEATHER SYSTEM DROPS INTO THE ROCKIES ON THU...WEAK HI PRES SHOULD PUSH ACROSS THE RGN AND PROVIDE ENUF DRY AIR/STABILITY TO HOLD PCPN OFF SO HAVE REMOVED POPS AS WELL FOR THU. THE END OF THE WEEK MORE IN DOUBT AS MDLS CONT TO STRUGGLE WITH THE SPD OF THE MEAN FLOW. THE OLD GFS TRIES TO CUT-OFF LOW PRES ACROSS THE CNTRL U.S. WHILE ECMWF MUCH WEAKER AND MORE PROGRESSIVE. SINCE WE APR TO BE IN A PROGRESSIVE MODE... PREFER TO KEEP A SML POP IN FOR FRI AND THEN GO DRY ON SAT AS SFC LOW MOVS SOUTH AND EAST OF THE RGN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 17, 1:00 PM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 100 PM CDT SAT APR 17 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 100 PM CDT SAT APR 17 2004 ...SEVERE WEATHER POSSIBLE TONIGHT...SUNDAY...AND SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH ACROSS THE AREA TONIGHT. SOME OF THE STORMS TONIGHT COULD PRODUCE LARGE HAIL...MAINLY SOUTH OF A LINE FROM MARINETTE TO WAUSAU. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO THE DAY SUNDAY AND THEN DIMINISH FROM SOUTHWEST TO NORTHEAST DURING THE MIDDLE TO LATE MORNING. LARGE HAIL WILL STILL BE POSSIBLE WITH THE MORNING STORMS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. ANY STORMS THAT DEVELOP DURING THAT TIME WILL BE CAPABLE OF PRODUCING VERY LARGE DESTRUCTIVE HAIL AND DAMAGING STRAIGHT-LINE WINDS. CONDITIONS OVER CENTRAL AND NORTH-CENTRAL WISCONSIN MAY ALSO BE FAVORABLE FOR TORNADOES. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE BETTER ABLE TO SPECIFY THE SEVERE WEATHER THREAT SUNDAY AFTERNOON AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED SUNDAY AFTERNOON AND EVENING. TE WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:33 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 57 min |
| Apr 18, 9:25 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 65 min |
| Apr 18, 10:27 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.